MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BD7TCDF4L
Medical Device Problem Codes Signal Artifact/Noise (1036); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned to biosense webster (bwi) for evaluation.Bwi conducted a visual inspection and evaluation of all features of the catheter.Visual analysis of the returned product revealed that no damage or anomalies were observed on the ez steer¿ bi-directional electrophysiology catheter.Per the event, several tests were performed.The temperature features were tested and no issues were observed.In addition, the product was deflecting and no electrical issue was observed.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device [30311313m] number, and no internal actions related to the reported complaint condition were identified.As part of bwi¿s quality process all catheters are manufactured, inspected, and released to approved specifications.No malfunction was observed during the product analysis.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the catheter that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster manufacturer's reference number (b)(4) has two reports: (1) mfr # 2029046-2021-01030 for product code d134805 (thermocool® smart touch® sf bi-directional navigation catheter).
 
Event or Problem Description
Initially, it was reported that a patient underwent a paroxysmal supraventricular tachycardia ablation procedure with a thermocool® smart touch® sf bi-directional navigation catheter and suffered an atrioventricular (av) heart block requiring a temporary pacemaker.On (b)(6) 2021, additional information was received, and it was reported that an ez steer¿ bi-directional electrophysiology catheter was also related to the adverse event that was reported.Since the electrical potentials of the ablation catheter were noisy, the cables were re-connected and exchanged, but they were not resolved.Because it was avnrt (atrioventricular (av) nodal reentrant tachycardia), it was giving out celsius, but because atrial tachycardia (at) started to run during the trouble of ablation catheter, the catheter was changed to stsf.After that, there was no problem with the product itself.However, after atrial tachycardia (at) was stopped due to ablation, avnrt started running again.During ablation, av block was generated, and a temporary pulse was inserted.The issue was resolved by changing the catheter to another one.The patient had av block, ¿nrt itself was hardly induced without loading isp¿.At the time of ablation, there was an early junction, but the doctor thought that it was due to the influence of the isp, and the junction was just blocked.When they looked back at it at the lab, they said that it was ablated for about 5 seconds after it became a block.This adverse event was discovered during use of biosense webster products.Intervention provided was a temporary pacemaker implantation.A thermocool® smarttouch® sf catheter was not used.The signal interference (noise) was observed on both the carto and recording system.The signal interference/loss occurred when the affected catheter was inside the patient¿s body.The bad/ partial ecg was assessed as not a mdr reportable event as the risk to the patient is low.Since this even (heart block av) t is life threatening and required surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure; is to be considered serious and mdr reportable.

Brand Name
EZ STEER BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12516164
Report Number2029046-2021-01610
Device Sequence Number11047604
Product Code LPB
UDI-Device Identifier10846835002515
UDI-Public10846835002515
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950005/S19
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberBD7TCDF4L
Device Catalogue NumberBD7TCDF4L
Device Lot Number30311313M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;